Do Certain Medications Lead To Weight Gain?

If you are suddenly gaining weight even when there are no changes in your daily routine, food style and exercises, you can suspect your medicines. There are high chances that you may gain due to the consumption of some of the medicines.  Thus, it is very necessary to know about certain medication that could have side effects like sudden weight gain etc.

What kind of medicines aid the weight gain?

Most of the medicines that are used for diabetic therapies, psychiatric therapies, neurologic therapies, anti-psychotics, anti-seizures, steroid hormones etc possess the side effects like weight gain.

Medications Lead To Weight Gain

Why do these medicines increase weight gain?

Some of the medicines stir up the appetite that you may eat more which results weight gain. Few medicines may affect the metabolism of the body that the burning capacity of the calories may get decreased. Some other medicines may affect the glucose levels that the absorption of glucose by the body may get disturbs leading the deposits of fat over the body. Few other medicines may have side effects like causing drowsiness, fatigue and breathing problems. Thus, you may not continue the regular physical exercises and thus you may get weight gain. There are certain other drugs which may not lead fat gain but the weight gain as they boost the water levels.

How can you confirm that the weight gain is due to the medication?

It is rather important to get confirmed that the weight gain is due to the medication. The percentage of weight gained due to the drugs differs from each person. Few of them may show the affects after certain time of consumption or they may lead to the gradual increase. Checking the food differences, exercising differences and other things is very necessary before blaming the medicines. But, if you notice rapid weight gain in a short period while using the medicine, you can confirm that the affect is due to the medicine.

Why do you need to worry?

The increase of the weight may lead to the new complications like increasing the cholesterol levels, hypertension or diabetes. Thus, you must be careful with certain medication noticing the side effects. But, it is not sure that every patient reacts in the same way and gets weight gain.

What should you do if you are confirmed that the weight gain is due to the medication?

Though you are confirmed that the weight gain is due to the medication, you should not stop taking the medicine till you consult your doctor

Your doctor may substitute the medicines, if possible

Whenever you are starting the new medicine for a long run, confirm with your doctor whether the medicine had shown any side effects like weight gain. Thus, you can plan the preventive measures at the earliest.

Try to improve your food and life styles. Increase the fiber food and physical exercises. Take few other precautions like reducing cold drinks, sweets, sugar, coffee, tea and junk food. Include walking and other activities like swimming or outdoor games in the daily routine. These may help to burn the unnecessary calories gathered over the body.